MAUDE Adverse Event Report: STRYKER SPINE-US OASYS 4.0 X 42MM POLYAXIAL SCREW; POSTERIOR CERVICAL SCREW SYSTEM

STRYKER SPINE-US OASYS 4.0 X 42MM POLYAXIAL SCREW; POSTERIOR CERVICAL SCREW SYSTEM
Catalog Number 48552442
Health Effect - Clinical Code Injury (2348)
Date of Event 02/08/2019
Type of Reportable Event Malfunction
Event or Problem Description
Physician reported that an oasys polyaxial screw meant to correct an odontoid fracture and atlantoaxial subluxation at c1-c2, fractured in (b)(6) of 2013.The patient was not revised for this issue.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.Per surgical technique: while the expected life of spinal implant components is difficult to estimate, it is finite.The surgeon must warn the patient that the device cannot and does not replicate the flexibility, strength, reliability or durability of normal healthy bone, that the implant can break or become damaged as a result of strenuous activity or trauma, and that the device may need to be replaced in the future.These implants are temporary internal fixation devices designed to stabilize the operative site during the normal healing process.After healing occurs, these devices serve no functional purpose and can be removed.The actual root cause cannot be determined, possible root causes include: -improper construct, set screws not tightened correctly; -excessive load due to unstable construct; -excessive load due to patient anatomy/pathology; -patient performs strenuous post-op activities; -surgeon applying too much torque to seat the screw head.
 
Event or Problem Description

Brand Name
OASYS 4.0 X 42MM POLYAXIAL SCREW
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9379676
Report Number0009617544-2019-00126
Device Sequence Number16749932
Product Code NKG
UDI-Device Identifier04546540371867
UDI-Public04546540371867
Combination Product (Y/N)N
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48552442
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer12/27/2019
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR